06-14-2004, 03:36 AM #1Associate Member
- Join Date
- Feb 2004
acne confused with "Pityrosporum Folliculitis". a MUST read for people with acne!!!!
before reading this, LOOK AT THE PICTURES!!!!
The rash consists of tiny itchy dome-shaped pink papules with an intermingling of small pustules. The spots are located mainly on the upper back, shoulders and chest. Sometimes spots are found on the forearms, back of the hands, lower legs and face. The tendency to scratch spots is greatest on the forearms, face and scalp. Most patients have oily skins.
Most patients seek advice because of the itch. This may have lead their doctors to suspect scabies or other mite infestations. The itch tends to come in episodes, accompanied by a stinging sensation. Some patients notice the itch is worse after sweat-inducing exercise or after a hot shower. When scratched, the spots may display a local hive-like reaction with a surrounding red flare.
Patients may also have pityriasis versicolor, a condition where light brown and pale, itchy patches appear on the trunk; or seborrhoeic dermatitis, where a red scaly rash appears in the scalp ("dandruff"), behind the ears, eyebrows, sides and angles of the nose, cheek folds, moustache area, chin, armpits, chest and sometimes the groins and buttock cleft. In these conditions an overgrowth of the same pityrosporum yeast is believed to be involved.
Patients may also have true acne accompanying the pityrosporum folliculitis. This is not surprising because increased skin oil also encourages acne but in this case there is an overgrowth of the normal skin bacteria rather than yeasts.
An oily-skin tendency - the yeast feeds on skin oil. Skin oil production mainly depends on hormone factors.
(my 2cents - steroids increase oil production)
Decreased resistance to microorganisms (immunity).
Stress or fatigue
(my 2cents - strenuous workouts)
(my 2cents-maybe insulin changes while on cycle could effect this?)
Oral steroids such as prednisone
Being overweight, resulting in more sweating and tighter clothing.
(my 2cents - although most of us are not fat, we are infact overweight. we sweat like beasts at the gym, and wear tighter shirts because even extra larges wont fit us anymore.)
Oral antibiotics such as tetracycline can aggravate pityrosporum folliculitis because skin-inhabitant bacteria and yeasts are normally in competition on the skin surface. When the bacteria are suppressed by antibiotics the pityrosporum yeasts can over grow.
(my 2cents - yes so this means that by taking anti biotics for acne, you could infact be making your acne worse!!!!)
Check out the pictures!!!! i know plenty of you have it, and you need to stop taking anti biotics if you do, and see your dermatologist!!
oh yea that skinny kid in the pic isnt me lol.
Last edited by marlin444; 06-14-2004 at 03:41 AM.
07-25-2006, 02:50 PM #2New Member
- Join Date
- Jul 2006
ive had this bad rash on my face and parts of my body for 4 years now, after trying numerous medications and chinese medicine i still havent found anything that helps. Ive recently been to a derm and she told me i had folliculitis, so she gave me an anti bacterial moistureizer and bath oil and put me on a perscription of tetracycline. At the start my skin was and felt amazing, it seemed like the moistureizer was doing somethin great and the first week went fine. From prior experience however i was doubtful and knew it was too good to be true, and surely enough, a week after my face is terrible, if i didnt have folliculitis on my face before then i sure have now. Its incredibly painful, sore and feels horrible. For some reason it gets worse when the moistureizer touches any infected part, but its weird that it was fine the first week or so, so hence im lookin on the net to see what i can find and i find this thread. The folliculitis i have on my face, front, back and legs is this exact one, with the hives reaction and all, and the stingy sensation i get all over my skin when i get hot or sweaty. Its obviuos to me that the Tetracycline is the cause of the Folliculitis getting really bad, and if this is the case and the derm knew that i had folliculitis, then why oh why did she giv me Tetracycline
thx for the info
07-25-2006, 03:34 PM #3Originally Posted by Jez
My assumption. She gave you the oil and moisutrizer to clear up the folliculitis, and because often creams given for skin conditions tend to cause acne, she may have prescribed the Tetracycline to combat it.
Go back and tell her what is happening and you are having an adverse reaction to what has been prescribed.
07-26-2006, 05:40 AM #4New Member
- Join Date
- Jul 2006
i cant tell if its the tetracycline thats makin it worse or the moistureizer, but in the begining the moistureizer made my face feel great but now when i put it on it makes it worse, making it red and sore, its Dermol that im using, but i cant see any reason why it would cause this reaction.
07-26-2006, 08:14 AM #5
I bought pro active a month ago and my achne is worse than ever! I may have the same thing! I hate it!
07-26-2006, 08:34 AM #6
Just so you guys know when your skin is severely sensitive - everything aggravates it and you have to find a product, not multiple products, that won't irritate you skin.
I have really sensitive skin and I have to be careful what i put on it. Whenever I get a zit I go and grab a bunch of products and they always make it worse.
Don't wash your face with soap, use spectra gel or something similar.
Exfoliate with an apricot scrub made specifically for sensitive skin.
Also do not over product your skin - it will make it worse - spot treat if necessary. When acne is the only issue, it's one thing, but when you have a pre existing skin condition or some type of dermatitis, you will only make the whole problem worse and irritated.
If the problem is on your body, again do not wash with soap, use a soft wash cloth and use a product specifically designed for sensitive skin. The wash cloth will help with exfoliation.
07-26-2006, 09:33 AM #7
When i was in high school i had an pretty bad acne problem and my doc prescribed me accutane and it worked pretty good. Now everyonce in a while i will have a tiny breakout, nothing serious but for me i just go tanning and it works great for me. I started getting just a tiny bit of acne on my face again about two weeks ago and i went tanning a few times and it is already pretty much gone! A lot of times it just covers it up im sure but it also seems to help it heal quicker and go away.
07-26-2006, 11:54 AM #8
^^i've tried just about everything, and mine itch like crazy. i would say "hey, i've got what you're talking about", and i might to some extent. but mine is mostly cysts, and mounds. (hurray for me).
good post btw.
07-26-2006, 11:56 AM #9
Retinol cream is good for facial acne, but not if your skin is sensitive
07-26-2006, 12:10 PM #10Originally Posted by Oki-Des
Users Browsing this Thread
There are currently 4 users browsing this thread. (0 members and 4 guests)